Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 71, NWS Amarillo, TX

June 11, 2020Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 11, 2020, 5:21 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2020, 5:21 PM CDT (22:21 UTC)
Expired
Jun 11, 2020, 6:15 PM CDT
In force
54 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Beaver County, OK, Texas County, OK

The radar

The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2020-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2020-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2624 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

109 
WUUS54 KAMA 112221
SVRAMA
OKC007-139-112315-
/O.NEW.KAMA.SV.W.0071.200611T2221Z-200611T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
521 PM CDT Thu Jun 11 2020

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Northwestern Beaver County in the Panhandle of Oklahoma...
  Northeastern Texas County in the Panhandle of Oklahoma...

* Until 615 PM CDT.

* At 520 PM CDT, a severe thunderstorm was located 6 miles northwest
  of Hooker, or 18 miles south of Hugoton, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to roofs, siding, and trees is possible. 
           Hail damage to vehicles is expected.

* Locations impacted include...
  Hooker, Tyrone, Optima, Baker, Adams, Boyd and Turpin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3667 10078 3677 10145 3700 10141 3700 10081
TIME...MOT...LOC 2220Z 271DEG 24KT 3692 10130 

HAIL...1.00IN
WIND...60MPH
 
$$

Ward
1 follow-up statement
372 
WWUS54 KAMA 112233
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
533 PM CDT Thu Jun 11 2020

OKC007-139-112315-
/O.CON.KAMA.SV.W.0071.000000T0000Z-200611T2315Z/
Beaver OK-Texas OK-
533 PM CDT Thu Jun 11 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN BEAVER AND NORTHEASTERN TEXAS COUNTIES...

At 532 PM CDT, a severe thunderstorm was located 4 miles north of
Hooker, or 16 miles southwest of Liberal, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible.

Locations impacted include...
Hooker, Tyrone, Optima, Baker, Adams, Boyd and Turpin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3667 10078 3677 10145 3700 10141 3700 10081
TIME...MOT...LOC 2232Z 271DEG 24KT 3692 10120 

HAIL...0.75IN
WIND...60MPH
 
$$

Ward

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:51 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 11, 1:51 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
151 PM CDT Thu Jun 11 2020

.SHORT TERM...through Friday...

As the main mid level ridge continues to build into the central
CONUS with the center of the ridge over New Mexico, hot and dry
conditions are expected to continue. High temperatures expected
to top out in the 90s today and Friday for all of the Panhandles.
A surface trough over SE Colorado into the NW Panhandles will help
to establish diurnally driven southwest winds which will
establish good LL WAA into the Panhandles.

Only exception to these dry conditions will be a slight chance
(under 20 percent) of a shower or thunderstorms for the northern
Panhandles this evening and tomorrow afternoon. Going into this
evening, light northwest H500 flow downstream of ridge axis over
Raton Mesa with a ridge roller moving across the axis. This will
help to generate a thunderstorms further downstream across parts
of the OK Panhandle and perhaps the far northern TX Panhandle. As
we have mixed out well due to good heating today, gusty winds and
lightning will be the main threat with these storms, along with
small hail as a secondary threat in the most persistent updrafts.
If a line of storms can form with a strong enough outflow boundary
generated, this could shift showers and thunderstorms chances
further SE into the central and northeastern Panhandles, but
chances are very limited at this. Best chances will be further
north near the weak perturbation moving east-southeast. Slight
chance of thunderstorms return Friday afternoon, with similar set
up and best chances this time in the northwestern Panhandles in
closest proximity to mid level perturbation on the periphery of
the ridge axis.

Meccariello

&&

.FIRE WEATHER...

Elevated fire weather conditions are expected this afternoon and
Friday across much of the central and western Panhandles. Min RH
values will drop to near 10 percent on both days with 20 ft
southwest winds of 15-20 MPH with higher gusts possible. Cured
fuels are available along with ERC values in the 80th to over
90th percentile, max RFTI values of 2 and 3 are expected.
Thunderstorms chances later today along with Friday may have
lightning which could start additional fires with antecedent dry
conditions continuing.

Meccariello

&&

.LONG TERM...Friday night through Wednesday

A broad area of high pressure aloft over all of West Texas, the
southern Rockies and much of Mexico will build northward into the
northern Rockies and northern Plains states this weekend through
most of next week. Hot and dry conditions will prevail across the
Panhandles this weekend through at least the middle of next week.
Surface low pressure to the lee of the Rockies will deepen
somewhat each afternoon and evening this weekend through the first
half of next week. This will result in some breezy to windy
conditions during the afternoons and evenings Saturday through
next Wednesday.

Schneider

&&

.FIRE WEATHER...Saturday through Wednesday

Elevated to critical fire weather conditions can be expected
Saturday through next Wednesday mainly during the afternoon and
evening hours across the Oklahoma and much of the Texas
Panhandles. RFTIs are forecast to be around 3 to 5 Saturday and
Sunday and then around 1 to 3 Monday through Wednesday. ERC
percentiles are forecast to be in the 90th to 96th percentile or
higher across much of the Panhandles with minimum afternoon
relative humidity values of 10 to 20 percent Saturday through
Wednesday. 20 foot south to southwesterly winds will increase to
around 15 to 25 mph with higher gusts Saturday and Sunday and then
around 15 to 20 mph with higher gusts Monday through Wednesday. 20
foot winds may possibly be even stronger than currently forecast
at this time. The combination of the very receptive fuels, the
increasing wind speeds, and minimum afternoon relative humidities
at or below 20 percent will lead to elevated and/or critical fire
weather conditions for the next few to several days.

Schneider

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

29/11
Hazardous weather outlook, Jun 11, 12:57 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
1257 PM CDT Thu Jun 11 2020

OKZ001>003-TXZ001>020-317-121200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1257 PM CDT Thu Jun 11 2020

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms will be possible across the Oklahoma Panhandle and
the northern Texas Panhandle through tonight. Strong wind gusts to
around 50 mph and small hail will be the main threats. However,
lighting may also cause fire starts.

Elevated fire weather conditions will prevail across the Oklahoma
Panhandle and much of the Texas Panhandle this evening. Breezy
winds and low relative humidity can be expected across these
areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms will be possible across the Oklahoma Panhandle and
the northern Texas Panhandle Friday afternoon. Strong wind gusts
to around 50 mph will be possible. Lightning strikes could also
cause fire starts.

Elevated to critical fire weather conditions can be expected across
the Oklahoma Panhandle and much of the Texas Panhandle Friday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions through next Wednesday.

In the hours before

Special weather statement, Jun 11, 5:06 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Amarillo TX
506 PM CDT Thu Jun 11 2020

OKZ002-003-112230-
Texas OK-Beaver OK-
506 PM CDT Thu Jun 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVER AND NORTHERN
TEXAS COUNTIES UNTIL 530 PM CDT...

At 505 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tyrone, or 10 miles southwest of Liberal, moving east at 25 mph.
Other storms were located west of Hooker also moving east at 25 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Hooker, Tyrone, Turpin, Floris, Hough and Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3673 10053 3682 10184 3699 10185 3700 10062
TIME...MOT...LOC 2205Z 264DEG 18KT 3695 10108

Ward

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 5:06 PM CDTSpecial Weather StatementAMATexas24 min
Jun 11, 5:53 PM CDTSpecial Weather StatementAMATexas22 min
Jun 11, 6:08 PM CDTSevere Thunderstorm WarningAMABeaver, Texas50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.